Ask a doctor

Will a Three Week Delay Ruin my Accutane Treatment So Far?

if I have to quit taking acutane for 3 weeks in order to get it mailed, will it ruin my first 4 months of treatment? maxed out my insurance so went else where to buy cheaper isotrentoin, but it will take 3 weeks...just finished my fourth month of it..will this harm my treatment? will I have to start over?

Doctor Answers (2)

Do Not Need To Start at Go

+1

  Most likely your dermatologist will merely tack on another three weeks to your treatment, but you should ultimately enjoy the same gratifying result.

  Due to the rigors of I-Pledge we are seeing more of this sort of thing in our female patients. If the prescription is not filled within a week we are obliged to wait another three weeks before writing another one. 

  One of the interesting things about Accutane is that it seems to work for a number of weeks off the drug. In other words, there is still improvement even though the patient is no longer taking the medication. The scientific rationale has not been fully explained. 


Virginia Beach Dermatologist
5.0 out of 5 stars 8 reviews

Not optimal, but no harm

+1

As with all medications, Accutane needs to be taken consistently. Try not to have such a gap in the future. It would have been worse if this was earlier in the treatment course. You may need to take a bit longer than if you had been compliant, but you will NOT need to start all over.

Mary P. Lupo, MD
New Orleans Dermatologist
5.0 out of 5 stars 9 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.